Acta Mathematica

Complex geometry and operator theory

M. J. Cowen and R. G. Douglas

Full-text: Open access


Dedicated to M. G. Krein


Research supported in part by grants from the National Science Foundation and the Research Foundation of the State of New York.

Article information

Acta Math. Volume 141 (1978), 187-261.

Received: 21 June 1977
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Zentralblatt MATH identifier

1978 © Almqvist & Wiksells Boktryckeri


Cowen, M. J.; Douglas, R. G. Complex geometry and operator theory. Acta Math. 141 (1978), 187--261. doi:10.1007/BF02545748.

Export citation


  • Bergman, S., The Kernel Function and Conformal Mapping. Math. Surveys No. 5, Amer. Math. Soc., Providence, R.I., 1950.
  • Calabi, E., Isometric imbedding of complex manifolds. Ann. of Math., (2) 58 (1953) 1–23.
  • Chern, S. S., Holomorphic curves in the plane, in Differential Geometry, in honor of K. Yano, Kinokuniya, Tokyo, 1972, 73–94.
  • Clary, W. S., Quasi-similarity and subnormal operators, Thesis, University of Michigan, 1973.
  • Cowen, M. J. & Douglas, R. G., Complex geometry and operator theory. Bull. Amer. Math. Soc., 83 (1977), 131–133.
  • — Operator theory and complex geometry, Proc. Sympos. Pure Math., vol. 30, part 2, Amer. Math. Soc., Providence, R.I., 229–236, 1977.
  • Cowen, M. & Griffiths, P., Holomorphic curves and metrics of negative curvature. J. d'Analyse Math., 29 (1976), 93–153.
  • Douglas, R. G., Banach Algebra Techniques in Operator Theory. Academic Press, New York, 1972.
  • Flanders, H., Differential Forms with Applications to the Physical Sciences. Academic Press, New York, 1963.
  • Gamelin, T. W., Uniform Algebras. Prentice Hall, Englewood Cliffs, N. J., 1969.
  • Golubitsky, M. & Guillemin, V., Stable Mappings and Their Singularities, Springer-Verlag, New York, 1973.
  • Grauert, H., Analytische Faserungen über holomorph vollstandigen Räumen. Math. Ann., 135 (1958), 263–273.
  • Griffiths, P. A., On Cartan's method of Lie groups and moving frames as applied to uniqueness and existence questions in differential geometry. Duke Math. J., 41 (1974), 775–814.
  • Entire Holomorphic. Mappings in One and Several Complex Variables. Princeton University Press, Princeton, 1976.
  • Halmos, P. R., A Hilbert Space Problem Book, Van Nostrand, Princeton, 1967.
  • Kuranishi, M., On E. Cartan's prolongation theory of exterior differential systems. Amer. J. Math., 79 (1957), 1–47.
  • Nomizu, K., Characteristic roots and vectors of a differentiable family of symmetric matrices, Linear and Multilinear Algebra, 1 (1973), 159–162.
  • Pearcy, C., A complete set of unitary invariants for operators generating finite W*-algebras of type I. Pacific J. Math., 12 (1962), 1405–1416.
  • Shapiro, H. S. & Shields, A. L., On the zeros of functions with finite Dirichlet integral and some related function spaces. Math. Z., 80 (1962), 217–229.
  • Shields, A. L., Weighted shift operators and analytic function theory, pp. 51–128. Topics in Operator Theory, Ed. C. Pearcy, Math. Surveys No. 13, Amer. Math. Soc., Providence, R. I. 1974.
  • Specht, W., Zur Theorie der Matrizen II. Iber. Deutsch. Math. Verein., 50 (1940), 19–23.
  • Šubin, M. A., Factorization of parameter-dependent matrix functions in normal rings and certain related questions in the theory of Noetherian operators. Mat. Sb., 73 (113) (1967) 610–629; Math. USSR Sb., 2 (1967), 543–560.
  • Taylor, G. D., Multipliers on Dα*. Trans. Amer. Math. Soc., 123 (1966), 229–240.
  • Taylor, J. L., A joint spectrum for several commuting operators. J. Functional Anal., 6 (1970), 172–191.
  • Veblen, O., Invariants of Quadratic Differential Forms. Cambridge University Press, 1927.
  • Wells, R. O., Differential Analysis on Complex Manifolds. Prentice Hall, Englewood Cliffs, N. J., 1973.
  • Wu, H., The Equidistribution Theory of Holomorphic Curves, Princeton University Press, Princeton, 1970.
  • Kato, T., Perturbation Theory of Linear Operators. Springer-Verlag, New York, 1966.
  • Hörmander, L., An Introduction to Complex Analysis in Several Variables. Van Nostrand, Princeton, 1966.
  • Cornalba, M. & Griffiths, P., Analytic Cycles and Vector Bundles on Non-compact Algebraic Varieties. Inv. Math., 28 (1975), 1–106.